Alert archive / Tennessee / Flash Flood Warnings in 1997

Flash Flood Warning 8, NWS Nashville, TN

March 1, 1997Cheatham County, Robertson County, Sumner County, Tennessee

NWS Nashville, TN issued this flash flood warning at Mar 1, 1997, 6:12 AM CST for Cheatham County, Robertson County, Sumner County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 1, 1997, 6:12 AM CST (12:12 UTC)
Expired
Mar 1, 1997, 9:15 AM CST
In force
3 hr
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Cheatham County, TN, Robertson County, TN, Sumner County, TN

The radar

The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 12:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 0.2 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 1997-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1238 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 1997-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 334 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1238 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
505 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
334 m²/s²
0-3 km storm-relative helicity
406 m²/s²
Significant tornado parameter
3.0
Supercell composite
13.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 011214
FFWBNA
TNC021-147-165-011515-
 
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
612 AM CST SAT MAR 1 1997
 
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  915 AM CST
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN MIDDLE TENNESSEE
 
   ...CHEATHAM COUNTY...ROBERTSON COUNTY...SUMNER COUNTY
 
AT 610 AM CST DOPPLER WEATHER RADAR INDICATED RAINFALL AMOUNTS BETWEEN 2
AND 3 INCHES HAVE FALLEN ACROSS CHEATHAM...ROBERTSON AND SUMNER COUNTIES
SINCE 3 AM CST.
 
THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THESE AREAS FOR THE NEXT
SEVERAL HOURS WITH FLASH FLOODING LIKELY.
 
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.  THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY.  VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY.  MOVE TO HIGHER GROUND.
 
 
BOYD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Mar 1, 1:55 AM CST, 4 hours 17 minutes earlier.

Area forecast discussion, Mar 1, 1:55 AM CST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
155 AM CST SAT MAR 1 1997

NOT ALOT OF TIME TO LOOK AT MODEL DATA AS TORNADO WARNINGS ARE OUT
OVER EXTREME SOUTHWEST MID TN.  ONE HOUSE DESTROYED IN EXTREME
NORTHWEST LAWRENCE COUNTY.

700 MB SPEED MAX PUNCHING ALONG MISSISSIPPI RIVER JUST SOUTH OF
MEM AND EXPECT THIS IS RESPONSIBLE FOR SETTING OFF SEVERE WX IN
MID STATE.

THINK WE SHOULD GO WITH A FLASH FLOOD WATCH FOR MID STATE FOR
SATURDAY AND SATURDAY NIGHT AS MODELS DUMP ALOT OF PRECIP ON
MID STATE NEXT 48 HRS.

BNA RECORD HIGH FOR TODAY IS 78.

BOYD
01

In the hours before

Special weather statement, Mar 1, 6:02 AM CST, 10 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-011300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
602 AM CST SAT MAR 1 1997

THE TORNADO WATCH FOR THE WEST HALF OF MIDDLE TENNESSEE HAS EXPIRED.
THE IMMEDIATE THREAT OF SEVERE WEATHER HAS DIMINISHED ACROSS THE
AREA.

TROUTMAN
Special weather statement, Mar 1, 6:03 AM CST, 9 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-011300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
602 AM CST SAT MAR 1 1997

THE TORNADO WATCH FOR THE WEST HALF OF MIDDLE TENNESSEE HAS EX<PIRED.
THE IMMEDIATE THREAT OF SEVERE WEATHER HAS DIMINISHED ACROSS THE
AREA.

TROUTMAN

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 7:37 PM CSTSevere Thunderstorm WarningOHXDavidson38 min
Mar 1, 12:36 AM CSTSevere Thunderstorm WarningOHXWayne54 min
Mar 1, 1:04 AM CSTTornado WarningOHXWayne26 min
Mar 1, 1:13 AM CSTTornado WarningOHXLawrence, Lewis47 min
Mar 1, 1:41 AM CSTTornado WarningOHXMaury49 min
Mar 1, 2:13 AM CSTTornado WarningOHXWilliamson47 min
Mar 1, 2:49 AM CSTSevere Thunderstorm WarningOHXStewart41 min
Mar 1, 2:53 AM CSTTornado WarningOHXWilliamson52 min
Mar 1, 2:55 AM CSTTornado WarningOHXDavidson65 min
Mar 1, 2:58 AM CSTTornado WarningOHXWayne62 min
Mar 1, 3:34 AM CSTTornado WarningOHXLawrence56 min
Mar 1, 3:47 AM CSTSevere Thunderstorm WarningOHXSumner28 min
Mar 1, 3:55 AM CSTTornado WarningOHXBenton, Decatur35 min
Mar 1, 3:59 AM CSTTornado WarningOHXHumphreys61 min
Mar 1, 4:09 AM CSTTornado WarningOHXMacon, Sumner36 min
Mar 1, 4:29 AM CSTSevere Thunderstorm WarningOHXDickson61 min
Mar 1, 4:33 AM CSTSevere Thunderstorm WarningOHXDecatur42 min
Mar 1, 4:37 AM CSTFlash Flood WarningOHXBenton3 hr
Mar 1, 5:11 AM CSTFlash Flood WarningOHXDickson, Humphreys3 hr
Mar 1, 5:11 AM CSTFlash Flood WarningOHXDecatur3 hr
Mar 1, 5:19 AM CSTSevere Thunderstorm WarningOHXRobertson26 min
Mar 1, 6:55 AM CSTSevere Thunderstorm WarningOHXPerry65 min
Mar 1, 7:10 AM CSTTornado WarningOHXPerry50 min
Mar 1, 7:17 AM CSTTornado WarningOHXDecatur43 min
Mar 1, 7:21 AM CSTTornado WarningOHXHickman54 min
Mar 1, 8:05 AM CSTTornado WarningOHXWilliamson40 min
Mar 1, 10:24 AM CSTFlash Flood WarningOHXStewart3 hr
Mar 1, 1:11 PM CSTFlash Flood WarningOHXStewart3 hr
Mar 1, 1:26 PM CSTFlash Flood WarningOHXMontgomery3 hr

Nearby

Flash Flood Warnings in Tennessee, 1997Every flash flood warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.